Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 114, NWS Atlanta, GA

May 21, 2013Butts County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 21, 2013, 9:20 PM EDT for Butts County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 9:20 PM EDT (01:20 UTC)
Expired
May 21, 2013, 10:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Butts County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 9:30 PM EDTHAIL 1Jackson, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS52 KFFC 220120
SVRFFC
GAC035-220200-
/O.NEW.KFFC.SV.W.0114.130522T0120Z-130522T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTTS COUNTY IN CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED JUST SOUTH OF 
  JACKSON...MOVING NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLOVILLA...JACKSON AND JENKINSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3332 8404 3339 8397 3339 8388 3320 8383
      3320 8385 3320 8403 3321 8408
TIME...MOT...LOC 0119Z 162DEG 11KT 3325 8392

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:05 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 21, 8:05 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT TUE MAY 21 2013

.PREV DISCUSSION... /ISSUED 314 PM EDT TUE MAY 21 2013/

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE IN GOOD AGREEMENT THROUGH THE SHORT TERM. AIRMASS
SHOWERS/TSTORMS DEVELOPING ACROSS THE CWA...MAINLY ACROSS THE
EXTREME NORTH AND EASTERN PARTS OF THE CWA. THESE WILL DISSIPATE
SHORTLY AFTER SUNSET THIS EVENING. THERE IS A POSSIBILITY THAT THE
STORMS OVER NORTHWEST AL AND CENTRAL TN COULD MAKE IT TO EXTREME
NORTHWEST GA BEFORE DIMINISHING THIS EVENING. THE H5 RIDGE OVER THE
EASTERN U.S. WILL WEAKEN AS THE CENTRAL U.S. TROUGH MOVES INTO THE
MISSISSIPPI VALLEY. THIS WILL PUSH A COLD FRONT INTO THE TENNESSEE
VALLEY WEDNESDAY WHICH WILL BRING A BETTER CHANCE OF THUNDERSTORMS
TO THE CWA...MAINLY ACROSS NORTH GA. INSTABILITY INCREASES WEDNESDAY
ACROSS NORTH GA AND THIS COULD PRODUCE A FEW STRONG STORMS. GUIDANCE
TEMPS LOOK GOOD FOR TONIGHT...ALTHOUGH TRICKY FOR WEDNESDAY WITH
ADDITIONAL CLOUDS. WILL TREND TO THE COOLER SIDE OF GUIDANCE ACROSS
NORTH GA FOR HIGHS ON WEDNESDAY DUE TO INCREASED CLOUDS AND PRECIP.

17

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
BY WEDNESDAY EVENING...BOTH THE GFS AND ECMWF INDICATE THAT THE
FRONT WILL BE WEAKENING SIGNIFICANTLY. GFS REMAINS AB IT ON THE
STRONG SIDE WITH A SLIGHTLY MORE EAST WITH THE GREAT LAKES SURFACE
LOW. BOTH ARE TRANSITIONING THE UPPER LOW TO MORE OF A SHARP OPEN
TROUGH PHASING WITH THE LONGWAVE TROUGH IN CANADA. WEAK SHORTWAVE
OFF THE SOUTH CAROLINA COAST WILL LIFT NORTHEAST AND BE ABSORBED
BY THE LONGWAVE TROUGH AS WELL. SPC CONTINUES THE AREA IN GENERAL
THUNDER FOR THURSDAY...WITH MUCAPE VALUES 500-1000 J/KG EARLY IN
THE DAY...DECREASING BY MID-MORNING...AND INCREASING AGAIN IN
EXTREME SOUTHERN ZONES JUST AHEAD OF THE FRONT AFTER 18Z TO OVER
1000 J/KG. WILL HAVE TO MONITOR THE AREA FOR THE POTENTIAL FOR
ISOLATED STRONG STORMS BUT NOTHING TO SIGNIFICANT.

COLD FRONT SHOULD BE PUSHED THROUGH THE AREA BY LATE THURSDAY...
AND HAVE DECREASED TEMPS NORTHWEST SOMEWHAT TO LINE UP WITH THAT
TIMING A LITTLE BETTER. SHOULD SEE A SIGNIFICANT DECREASE IN TEMPS
TOWARD THE END OF THE WEEK WITH SURFACE HIGH PRESSURE BUILDING IN
AND NORTHWEST FLOW ALOFT...CURRENT FORECAST HAS HIGHS ON FRIDAY
ABOUT 5 DEGREES COOLER THAN HIGHS ON THURSDAY EXCEPT IN CENTRAL
GEORGIA. SEE PREVIOUS LONG TERM DISCUSSION BELOW.

TDP

&&

.AVIATION...
00Z UPDATE...
MOST OF THE SCATTERED CONVECTION AROUND ATL HAS DIED DOWN WITH
SUNSET...HOWEVER...OUTFLOW BOUNDARY WHICH SHOWS UP ON ATL TDWR AS
WELL AS BOUNDARY ON JGX RADAR NEAR MCN STILL INGNITING A FEW STORMS.
HAVE LEFT TS OUT FOR THE EVENING EXCEPT FOR ATL AND MCN WHICH
SHOULD GET A GLANCING BLOW OF THE CELLS IN EAST GA MOVING SW. HIGH
RES HRRR AND WRF INDICATING SOME DECENT STORM DEVELOPMENT AROUND
THE METRO ATL AIRPORTS BETWEEN 01Z AND 02Z ALONG THE WESTWARD
MOVING OUTFLOW BOUNDARY BUT NOT CONFIDENT ENOUGH IN THAT SCENARIO
TO INSERT INTO TAF...BUT WILL MONITOR FOR POSSIBLE AMD. HAVE
INTRODUCED PROB30 TO ALL TAF SITES TOMORROW AFTERNOON BETWEEN 19Z
AND 20Z AS 4 KM WRF SHOWING CONVECTIVE INITIATION AROUND THAT TIME
AS WEAK COLD FRONT AND REMNANT OUTFLOW MOVE INTO GA. WINDS SHOULD
GO GENERALLY CALM TONIGHT AND PICK UP OUT OF THE SSW BETWEEN 6 TO
10KTS AFTER AROUND 13Z WED.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON CONVECTION THIS EVENING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

KSTELLMAN

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  84  64  84 /  30  40  40  30
ATLANTA         67  83  66  82 /  20  40  40  30
BLAIRSVILLE     60  77  60  78 /  30  60  50  30
CARTERSVILLE    64  84  62  82 /  20  60  40  30
COLUMBUS        68  89  67  87 /  20  30  30  30
GAINESVILLE     65  83  64  81 /  20  50  40  30
MACON           63  87  65  86 /  20  30  30  30
ROME            64  84  61  83 /  30  60  40  30
PEACHTREE CITY  63  85  63  84 /  20  40  30  30
VIDALIA         68  89  69  88 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...30
LONG TERM....SNELSON
AVIATION...SNELSON
Hazardous weather outlook, May 21, 3:40 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT TUE MAY 21 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND
CENTRAL GEORGIA THE REST OF THIS AFTERNOON AND EVENING AS DAYTIME
HEATING CONTINUES TO DESTABILIZES THE ATMOSPHERE AND OUTFLOW
BOUNDARIES COLLIDE. AS WITH ANY THUNDERSTORMS...FREQUENT
LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS CAN BE EXPECTED. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY WITH THE
APPROACH OF A WEAK COLD FRONT AND UPPER LEVEL TROUGH. MAINLY ON
WEDNESDAY...SOME STORMS WILL BE STRONG PRODUCING GUSTY WINDS...
HAIL...FREQUENT LIGHTING AND HEAVY RAIN. NO HAZARDOUS WEATHER IS
EXPECTED FRIDAY THROUGH MONDAY...AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 21, 7:15 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT TUE MAY 21 2013

GAZ106-212345-
715 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CRISP COUNTY UNTIL 745 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CORDELE...MOVING SOUTHWEST AT 5 MPH. THE
CRISP COUNTY DEPUTY EMERGENCY MANAGER REPORTED PEA SIZED HAIL AT
705 PM EDT.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRISP COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EAST CRISP...TREMONT...WENONA...CORDELE...RAINES AND
ARABI.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3194 8392 3203 8383 3203 8365 3199 8361
      3192 8361 3180 8378 3180 8379
TIME...MOT...LOC 2314Z 049DEG 4KT 3193 8377

16
Special weather statement, May 21, 7:21 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT TUE MAY 21 2013

GAZ061-073-074-084-220000-
721 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 800 PM
EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM OVER LINTON...MOVING WEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS THEY MOVE ACROSS WASHINGTON...WILKINSON...BALDWIN AND HANCOCK
COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DEEPSTEP...LINTON...DEVEREUX...BEULAH AND UNDERWOOD.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3291 8312 3319 8328 3322 8326 3325 8326
      3326 8314 3326 8291 3308 8281
TIME...MOT...LOC 2319Z 080DEG 13KT 3313 8301

16
Special weather statement, May 21, 7:40 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT TUE MAY 21 2013

GAZ025-027-035>037-220030-
740 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OCONEE...MADISON...BARROW...CLARKE AND JACKSON COUNTIES UNTIL 830
PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS DEVELOPING OVER CENTER...MOVING
NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
SPREAD ACROSS OCONEE...MADISON...BARROW...CLARKE AND JACKSON
COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WESTGATE PARK...OCONEE HEIGHTS...BOGART...STATHAM...
BEAR CREEK RESERVOIR...ARCADE...JEFFERSON...JAMES HOLLAND YOUTH
SPORTS COMPLEX...APPLE VALLEY...CENTER...SANFORD...SANDY CREEK
RECREATION AREA...BARRETTS MILL...DIAMOND HILL AND NEESE.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3421 8342 3420 8341 3420 8340 3420 8337
      3406 8325 3386 8355 3404 8372 3422 8343
TIME...MOT...LOC 2339Z 239DEG 3KT 3404 8345

16
Special weather statement, May 21, 7:59 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT TUE MAY 21 2013

GAZ060-061-072>074-083-084-220030-
759 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...TWIGGS...PUTNAM...JONES...WILKINSON...BALDWIN AND
HANCOCK COUNTIES UNTIL 830 PM EDT...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER MERIWETHER AND HARDWICK...MOVING
WEST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...PUTNAM...JONES...WILKINSON...BALDWIN
AND HANCOCK COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ALLENWOOD...HARDWICK...SCOTTSBORO...
UNDERWOOD...PANCRAS...MILLEDGEVIL LE...BEULAH...DEVEREUX...
COOPERS...PLANT HARLEE BRANCH...FLAT ROCK...MERIWETHER...BROWNS
CROSSING...HADDOCK AND RESSEAUS CROSSROADS.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3281 8349 3327 8355 3329 8354 3325 8307
      3285 8298
TIME...MOT...LOC 2357Z 089DEG 20KT 3314 8328

16
Special weather statement, May 21, 9:02 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT TUE MAY 21 2013

GAZ035-220130-
902 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN BARROW COUNTY UNTIL 930 PM EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR WINDER...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARROW COUNTY THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FORT YARGO STATE PARK...RUSSELL...BETHLEHEM...WINDER...
CARL...AUBURN AND COUNTY LINE.

&&

LAT...LON 3408 8378 3407 8377 3406 8371 3405 8371
      3406 8370 3405 8369 3405 8365 3404 8363
      3392 8364 3391 8377 3405 8386 3407 8384
TIME...MOT...LOC 0102Z 175DEG 8KT 3398 8373
Special weather statement, May 21, 9:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT TUE MAY 21 2013

GAZ058-071-220145-
912 PM EDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE AND BUTTS COUNTIES UNTIL 945 PM EDT...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF FLOVILLA...MOVING
NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MONROE AND BUTTS COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BLOUNT...FLOVILLA...INDIAN SPRINGS STATE
PARK...HIGH FALLS STATE PARK AND JACKSON.

&&

LAT...LON 3336 8399 3325 8383 3314 8389 3318 8404
      3320 8404 3320 8406
TIME...MOT...LOC 0109Z 124DEG 5KT 3322 8391

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:02 PM EDTSpecial Weather StatementFFCBarrow28 min
May 21, 9:12 PM EDTSpecial Weather StatementFFCButts33 min
May 21, 9:55 PM EDTSpecial Weather StatementFFCLumpkin35 min
May 21, 9:58 PM EDTSpecial Weather StatementFFCLumpkin32 min
May 21, 10:21 PM EDTSpecial Weather StatementFFCMurray24 min
May 21, 11:12 PM EDTSpecial Weather StatementFFCMurray33 min
May 21, 11:15 PM EDTSpecial Weather StatementFFCDawson30 min
May 21, 11:50 PM EDTSpecial Weather StatementFFCGilmer25 min
May 22, 12:17 AM EDTSpecial Weather StatementFFCFannin28 min
May 22, 2:45 PM EDTSpecial Weather StatementFFCHall60 min
May 22, 3:29 PM EDTSevere Thunderstorm WarningFFCHall46 min
May 22, 3:47 PM EDTSpecial Weather StatementFFCChattooga, Floyd43 min
May 22, 3:54 PM EDTSpecial Weather StatementFFCCatoosa, Walker51 min
May 22, 4:04 PM EDTSpecial Weather StatementFFCBanks26 min
May 22, 4:23 PM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon, Murray52 min
May 22, 4:27 PM EDTSpecial Weather StatementFFCBanks48 min
May 22, 4:57 PM EDTSpecial Weather StatementFFCTowns48 min
May 22, 5:00 PM EDTSpecial Weather StatementFFCWilkes30 min
May 22, 5:03 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes42 min
May 22, 5:29 PM EDTSpecial Weather StatementFFCMadison46 min
May 22, 5:33 PM EDTSevere Thunderstorm WarningFFCMadison42 min
May 22, 5:43 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker47 min
May 22, 6:05 PM EDTSpecial Weather StatementFFCBibb40 min
May 22, 6:07 PM EDTSpecial Weather StatementFFCPutnam38 min
May 22, 6:24 PM EDTSpecial Weather StatementFFCTwiggs51 min
May 22, 7:53 PM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro52 min
May 22, 7:54 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Wilkes51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.